Aa
Aa
A
A
A
Close
Avatar universal

dealing with severe rebound

My son has been on a fairly low dose of Ritilan for about 6 months.  He takes 10mg in the am and 5mg at noon.  During the day it has been wonderful.  He is attentive, reasonable, and finally a joy!  But after 4pm all bets are off.  He becomes OUT OF CONTROL!  He will not listen to anything, cannot sit still for more than one second, and has outrageous melt downs constantly.  We cannot leave the house in the evening AT ALL!  His doctor recently switched him to concerta 18mg and he takes one in the morning.   After about a week on it we have concluded that it doesn't work.  You can't even tell that he took it.  He is wild, defiant, and prone to melt downs and violent outbursts all day long.  We are now trying to figure out what to do next.  Should we try a different time release med or go back to Ritilan and deal with the rebound?  Any suggestions would be appreciated.
2 Responses
Sort by: Helpful Oldest Newest
448373 tn?1211025461
try something with an extended release. or ritilan la. That way it will work well untill bedtime with no peaks and drops.
Helpful - 0
492869 tn?1285018933
I experienced a sort of rebound effect from Ritalin as well, but it dwindled over time.  After discussing it with my doctor, it was decided that I should take 5mg of Prozac as it was wearing off.  I'm not sure if this will help your son, but it did help me a great deal.

Based on information I've read from various forums, it seems that such rebound effects aren't all that uncommon.  Solutions I saw included switching medication, taking additional medication in the evening, or taking extended release versions of the drug as luckiemomoftoo suggested.  I wish you luck in finding a solution that works.
Helpful - 0
Have an Answer?

You are reading content posted in the ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?